Alert archive / New York / Small Craft Advisories in 2008

Small Craft Advisory 77, NWS Buffalo, NY

October 27, 2008

NWS Buffalo, NY issued this small craft advisory at Oct 27, 2008, 3:53 PM EDT. It took effect at Oct 28, 2008, 2:00 AM EDT. It was in force for 77 min.

The area

The counties it named.

The facts

Issued
Oct 27, 2008, 3:53 PM EDT (19:53 UTC)
In effect from
Oct 28, 2008, 2:00 AM EDT
Expired
Oct 28, 2008, 3:17 AM EDT
In force
77 min
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KBUF 271953
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
353 PM EDT MON OCT 27 2008

LOZ042-043-280400-
/O.CAN.KBUF.SC.Y.0075.000000T0000Z-081027T2200Z/
/O.NEW.KBUF.SC.Y.0077.081028T0600Z-081028T2300Z/
/O.NEW.KBUF.GL.A.0009.081028T2300Z-081029T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
353 PM EDT MON OCT 27 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 7 PM EDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 PM EDT TUESDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. 

DEEPENING LOW PRESSURE OFF THE NEW JERSEY COAST WILL LIFT TO
QUEBEC TUESDAY AFTERNOON. NORTHWEST WINDS WILL INCREASE DURING THE
DAY TUESDAY WITH THE POTENTIAL FOR GALE FORCE WINDS TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ044-045-280400-
/O.CAN.KBUF.SC.Y.0075.000000T0000Z-081027T2200Z/
/O.NEW.KBUF.SC.Y.0077.081028T1200Z-081028T2300Z/
/O.NEW.KBUF.GL.A.0009.081028T2300Z-081029T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
353 PM EDT MON OCT 27 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 7 PM EDT TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 7 PM EDT TUESDAY. A
GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT
FROM TUESDAY EVENING THROUGH LATE TUESDAY NIGHT. THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED. 

DEEPENING LOW PRESSURE OFF THE NEW JERSEY COAST WILL LIFT TO
QUEBEC TUESDAY AFTERNOON. NORTHWEST WINDS WILL INCREASE DURING THE
DAY TUESDAY WITH THE POTENTIAL FOR GALE FORCE WINDS TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LEZ020-272100-
/O.CAN.KBUF.SC.Y.0075.000000T0000Z-081027T2200Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
353 PM EDT MON OCT 27 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY CRITERIA. 


$$

LEZ040-041-280400-
/O.EXT.KBUF.SC.Y.0075.000000T0000Z-081028T2300Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
353 PM EDT MON OCT 27 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM EDT TUESDAY.

SOUTHWEST WINDS 20 TO 25 WILL CONTINUE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ062>065-280400-
/O.NEW.KBUF.GL.A.0009.081028T2300Z-081029T0900Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
353 PM EDT MON OCT 27 2008

...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE TUESDAY
NIGHT. 

DEEPENING LOW PRESSURE OFF THE NEW JERSEY COAST WILL LIFT TO
QUEBEC TUESDAY AFTERNOON. NORTHWEST WINDS WILL INCREASE DURING THE
DAY TUESDAY WITH THE POTENTIAL FOR GALE FORCE WINDS TUESDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
000
WHUS71 KBUF 280142
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
942 PM EDT MON OCT 27 2008

LEZ040-041-280945-
/O.EXT.KBUF.SC.Y.0075.000000T0000Z-081029T1200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
942 PM EDT MON OCT 27 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM EDT WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT
WEDNESDAY. 

SOUTHWEST WINDS 20 TO 25 WILL CONTINUE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-280945-
/O.CON.KBUF.SC.Y.0077.081028T0600Z-081028T2300Z/
/O.CON.KBUF.GL.A.0009.081028T2300Z-081029T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
942 PM EDT MON OCT 27 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 PM EDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE
TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 PM EDT
TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH LATE TUESDAY NIGHT. 

DEEPENING LOW PRESSURE OFF THE NEW JERSEY COAST WILL LIFT TO
QUEBEC TUESDAY AFTERNOON. NORTHWEST WINDS WILL INCREASE DURING
THE DAY TUESDAY WITH THE POTENTIAL FOR GALE FORCE WINDS TUESDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ044-045-280945-
/O.CON.KBUF.SC.Y.0077.081028T1200Z-081028T2300Z/
/O.CON.KBUF.GL.A.0009.081028T2300Z-081029T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
942 PM EDT MON OCT 27 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM EDT
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE
TUESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 7 PM EDT
TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH LATE TUESDAY NIGHT. 

DEEPENING LOW PRESSURE OFF THE NEW JERSEY COAST WILL LIFT TO
QUEBEC TUESDAY AFTERNOON. NORTHWEST WINDS WILL INCREASE DURING
THE DAY TUESDAY WITH THE POTENTIAL FOR GALE FORCE WINDS TUESDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ062>065-280945-
/O.CON.KBUF.GL.A.0009.081028T2300Z-081029T0900Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
942 PM EDT MON OCT 27 2008

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE
TUESDAY NIGHT...

A GALE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH LATE
TUESDAY NIGHT. 

DEEPENING LOW PRESSURE OFF THE NEW JERSEY COAST WILL LIFT TO
QUEBEC TUESDAY AFTERNOON. NORTHWEST WINDS WILL INCREASE DURING
THE DAY TUESDAY WITH THE POTENTIAL FOR GALE FORCE WINDS TUESDAY
NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
000
WHUS71 KBUF 280717
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
317 AM EDT TUE OCT 28 2008

LOZ042-043-281530-
/O.UPG.KBUF.SC.Y.0077.000000T0000Z-081028T2300Z/
/O.NEW.KBUF.GL.W.0023.081028T1800Z-081029T0900Z/
/O.UPG.KBUF.GL.A.0009.081028T2300Z-081029T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
317 AM EDT TUE OCT 28 2008

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT. 

DEEPENING LOW PRESSURE OFF THE NEW JERSEY COAST WILL LIFT ACROSS
NEW ENGLAND THIS AFTERNOON AND TO QUEBEC THIS EVENING. NORTHWEST
WINDS WILL INCREASE TODAY AND REACH GALE FORCE LATER THIS
AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ044-045-281530-
/O.UPG.KBUF.SC.Y.0077.081028T1200Z-081028T2300Z/
/O.NEW.KBUF.GL.W.0023.081028T1800Z-081029T0900Z/
/O.UPG.KBUF.GL.A.0009.081028T2300Z-081029T0900Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
317 AM EDT TUE OCT 28 2008

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE
GALE WATCH IS NO LONGER IN EFFECT. 

DEEPENING LOW PRESSURE OFF THE NEW JERSEY COAST WILL LIFT ACROSS
NEW ENGLAND THIS AFTERNOON AND TO QUEBEC THIS EVENING. NORTHWEST
WINDS WILL INCREASE TODAY AND REACH GALE FORCE LATER THIS
AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ040-041-281530-
/O.UPG.KBUF.SC.Y.0075.000000T0000Z-081029T1200Z/
/O.NEW.KBUF.GL.W.0023.081028T1800Z-081029T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
317 AM EDT TUE OCT 28 2008

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

DEEPENING LOW PRESSURE OFF THE NEW JERSEY COAST WILL LIFT ACROSS
NEW ENGLAND THIS AFTERNOON AND TO QUEBEC THIS EVENING. NORTHWEST
WINDS WILL INCREASE TODAY AND REACH GALE FORCE LATER THIS
AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ062>065-281530-
/O.UPG.KBUF.GL.A.0009.081028T2300Z-081029T0900Z/
/O.NEW.KBUF.GL.W.0023.081028T1800Z-081029T0900Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
317 AM EDT TUE OCT 28 2008

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
WEDNESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

DEEPENING LOW PRESSURE OFF THE NEW JERSEY COAST WILL LIFT ACROSS
NEW ENGLAND THIS AFTERNOON AND TO QUEBEC THIS EVENING. NORTHWEST
WINDS WILL INCREASE TODAY AND REACH GALE FORCE LATER THIS
AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-SLZ022-024-281530-
/O.NEW.KBUF.GL.W.0023.081028T1800Z-081029T0900Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
317 AM EDT TUE OCT 28 2008

...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EDT
WEDNESDAY. 

DEEPENING LOW PRESSURE OFF THE NEW JERSEY COAST WILL LIFT ACROSS
NEW ENGLAND THIS AFTERNOON AND TO QUEBEC THIS EVENING. NORTHWEST
WINDS WILL INCREASE TODAY AND REACH GALE FORCE LATER THIS
AFTERNOON AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

SFM

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Oct 27, 3:44 PM EDT, 9 minutes earlier.

Area forecast discussion, Oct 27, 3:44 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
344 PM EDT MON OCT 27 2008

.SYNOPSIS...
A NORTHWEST FLOW OF UNSEASONABLY COLD AIR WILL SWEEP ACROSS THE
GREAT LAKES REGION THROUGH MIDWEEK AND CONTINUE TO PRODUCE LAKE
EFFECT PRECIPITATION. LOW PRESSURE IS FORECAST TO DEVELOP OFF THE
NEW JERSEY COAST AND BRING ADDITIONAL RAIN AND SNOW TO THE EASTERN
SECTIONS TUESDAY AFTERNOON AND NIGHT. HIGH PRESSURE WILL BUILD OVER
THE LOWER LAKES FOR THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH TUESDAY/...
WEAK LAKE EFFECT RAIN OFF LAKE ERIE WILL DRIFT SOUTH THIS EVENING
AND BECOME ESTABLISHED OVER CHAUTAUQUA AND CATTARAUGUS COUNTIES AS
WINDS SHIFT TO THE NORTHWEST. TEMPERATURES AT 850 ARE ONLY -2 TO -4
SO IT SHOULD BE MAINLY RAIN AND AMOUNTS SHOULD BE LIGHT. SOME SNOW
ACCUMULATION IS POSSIBLE LATE TONIGHT OVER HIGHER TERRAIN, BUT IT
SHOULD BE LESS THAN AN INCH. OFF LAKE ONTARIO SOME LAKE EFFECT
RAIN IS POSSIBLE AS WINDS SHIFT TO NORTHERLY.

THE BIG STORY IS THE LOW DEVELOPING ALONG THE COAST WHICH SHOULD
SPREAD RAIN IN TONIGHT FROM WAYNE COUNTY EASTWARD...WITH A MIX OF
SNOW OVER HIGHER ELEVATIONS EAST OF LAKE ONTARIO. TEMPERATURES
SHOULD REMAIN WARM ENOUGH THROUGH 18Z FOR MAINLY RAIN, BUT A MIX IS
POSSIBLE AT HIGHER ELEVATIONS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
ACROSS THE WESTERN SECTIONS...THAT IS GENESEE VALLEY AND WEST...THE
VERY COLD NORTHWEST FLOW WILL CONTINUE TO PRODUCE LAKE EFFECT PRECIP.
850 TEMPS JUST COLD ENOUGH FOR SNOW TO MIX ACROSS THE HIGHER
ELEVATIONS OF THE WRN SOUTHERN TIER LATER TONIGHT THROUGH WEDNESDAY
MORNING AND AGAIN TUESDAY NIGHT/WEDNESDAY. RIDGING BEGINS BUILDING
IN WEDNESDAY AFTERNOON WITH WAA ALOFT SHUTTING DOWN THE LAKE EFFECT.

THE MAIN WEATHER FEATURE THROUGH THIS PERIOD HOWEVER IS THE DEEP
COASTAL LOW FORECAST TO DEVELOP OFF THE JERSEY COAST TONIGHT AND
DEEPEN AS IT LIFTS NORTH ACROSS CAPE COD AND NEW HAMPSHIRE TO QUEBEC
WEDNESDAY. THE LARGE AREA OF PRECIPITATION ASSOCIATED WITH THIS LOW
WILL SPREAD ACROSS THE EASTERN SECTIONS WITH THE COLD AIR DEEPENING
ENOUGH TO SEE ALL SNOW ACROSS THE HIGHER ELEVATIONS OF THE TUG HILL
BY TUESDAY AFTERNOON. WILL BE ISSUING A WINTER STORM WATCH FOR
TUESDAY AFTERNOON AND NIGHT FOR JEFFERSON LEWIS AND OSWEGO COUNTIES.
ADVISORIES MAY BE NEEDED FOR ADJACENT COUNTIES...BUT WILL LET THE
LATER RUNS DELINEATE ADVISORY/WARNING AREAS.

AS THE LOW CONTINUES TO LIFT NORTH WEDNESDAY AFTERNOON THE NORTHWEST
FLOW WILL AGAIN ALLOW FOR THE DEVELOPMENT OF LAKE EFFECT SNOWS
SOUTHEAST OF LAKE ONTARIO THROUGH THE OVERNIGHT.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
ON THURSDAY AND FRIDAY...THE LONG-WAVE PATTERN THAT WAS IN PLACE
EARLIER IN THE WEEK WILL BREAK DOWN SOME WITH THE WESTERN US RIDGE
WEAKENING AND MOVING INTO THE CENTRAL US WHILE THE DEEP UPPER LEVEL
LOW OVER QUEBEC SIMILARLY WEAKENS WITH A RESIDUAL TROUGH OVER NEW
ENGLAND AND OFF THE EASTERN US COAST.  AT THE SURFACE...HIGH
PRESSURE WILL MOVE UP THE APPALACHIANS AND BE THE DOMINANT FEATURE
FOR THE END OF THE WEEK.  THIS WILL RESULT IN TEMPERATURES
REBOUNDING TO NEAR NORMAL LEVELS AND A HIGH CONFIDENCE FORECAST FOR
DRY WEATHER FOR THURSDAY AND FRIDAY.

ON HALLOWEEN...THERE WILL BE A COLD FRONT APPROACHING THE AREA AS AN
UPPER LEVEL DISTURBANCE TRIES TO PASS THROUGH THE UPSTREAM RIDGE.
THEREFORE WILL CONTINUE TO KEEP A THREAT OF SHOWERS IN THE
FORECAST...ALTHOUGH THE TIMING ACCORDING TO THE CURRENT FORECAST
MODELS WOULD INDICATE THAT ANY PRECIPITATION WILL OFF UNTIL WELL
AFTER DARK.  IT IS A BIT TOO EARLY TO HAVE HIGH CONFIDENCE IN TRYING
TO TIME SUCH A FEATURE HOWEVER.

ONCE THE COLD FRONT MOVES EAST OF THE REGION...EXPECT ANOTHER
REBUILDING RIDGE FOR DRY WEATHER FOR MOST IF NOT ALL OF
SATURDAY...LASTING INTO EARLY NEXT WEEK.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
MAINLY VFR CONDITIONS WILL BE FOUND ACROSS THE REGION TODAY. LAKE
EFFECT RAIN HAS DWINDLED, BUT THERE WILL STILL BE SOME MVFR
CEILINGS IN AREAS DOWNWIND OF LAKE ERIE. THE LAKE SHOWERS/LOWER
CEILINGS WILL SETTLE TO THE SOUTH TOWARDS OFF LAKE ERIE THIS
AFTERNOON WITH MVFR TO OCCASIONALLY IFR CEILINGS FOR JAMESTOWN FOR
THE AFTERNOON INTO TONIGHT.

FOR TONIGHT...VFR CONDITIONS WILL PREVAIL OVER THE REGION. A
CHILLY NORTH TO NORTHWEST FLOW WILL KEEP ANY LAKE INDUCED MVFR
CIGS/VSBYS CONFINED TO SITES SUCH AS KJHW...ALTHOUGH MVFR CONDITIONS
WILL NOT BE OUT OF THE QUESTION FOR KROC.

OUTLOOK...
TUESDAY...MVFR/AREAS OF IFR IN LAKE EFFECT RAIN AND SNOW SHOWERS.
WEDNESDAY...MVFR/AREAS IFR IN LAKE EFFECT SNOW SHOWERS SE OF THE
LAKES.
THURSDAY...VFR.
FRIDAY...OCCASIONAL MVFR IN SHOWERS.

&&

.MARINE...
THE WINDS WILL SUBSIDE EARLY TONIGHT OVER LAKE ONTARIO AS A WEAK SFC
WAVE WILL PASS OVER THE LAKE. THIS WILL ALLOW BOTH WINDS AND WAVES
TO TEMPORARILY DROP BELOW SMALL CRAFT CRITERIA...BUT THE SAME WILL
NOT HOLD TRUE FOR LAKE ERIE. WHILE THE WINDS WILL BECOME NORTHERLY
ON BOTH LAKES...THE NORTHERLY WINDS WILL BE MODERATE TO FRESH ON
LAKE ERIE WITH WAVES AVERAGING 3 TO 5 FEET.

NORTHWEST WINDS WILL INCREASE AGAIN DURING TUESDAY AND MAY REACH
GALE FORCE ON MUCH OF LAKE ONTARIO IN RESPONSE TO THE STRONG
SURFACE LOW LIFTING NORTH ACROSS NEW ENGLAND INTO QUEBEC. THIS
LOW WILL TIGHTEN THE PRESSURE GRADIENT ACROSS THE LOWER GREAT
LAKES...AND DRAW DOWN MUCH COLDER AIR WHICH WILL STEEPEN THE LOW
LEVEL LAPSE RATES OVER THE WARM LAKE WATERS AND ALLOW FOR EFFICIENT
MOMENTUM TRANSFER OF HIGHER WINDS DOWN TO THE SURFACE. A GALE WATCH
WILL BE ISSUED FOR TUESDAY NIGHT. WINDS ARE EXPECTED TO DIMINISH
THURSDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
     MORNING FOR NYZ006>008.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EDT TUESDAY FOR LEZ040-041.
         GALE WATCH FROM TUESDAY EVENING THROUGH LATE TUESDAY
         NIGHT FOR LOZ042>045-062>065.
         SMALL CRAFT ADVISORY FROM 2 AM TO 7 PM EDT TUESDAY FOR
         LOZ042-043.
         SMALL CRAFT ADVISORY FROM 8 AM TO 7 PM EDT TUESDAY FOR
         LOZ044-045.

&&

SYNOPSIS...LEVAN
NEAR TERM...APB
SHORT TERM...LEVAN
LONG TERM...ZAFF
AVIATION...APB
MARINE...APB/LEVAN
Hazardous weather outlook, Oct 27, 5:02 AM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
502 AM EDT MON OCT 27 2008

NYZ001-002-010-011-280915-
NIAGARA-ORLEANS-NORTHERN ERIE-GENESEE-
502 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT RAIN WILL MOVE ACROSS THE AREA THROUGH EARLY AFTERNOON
BEFORE DIMINISHING. THERE WILL BE SOME HAIL OR GRAUPEL MIXED IN
WITH THE HEAVIER SHOWERS THIS MORNING ALONG WITH A RUMBLE OR TWO
OF THUNDER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019-020-085-280915-
WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE-
502 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

LAKE EFFECT RAIN WILL MOVE ACROSS THE AREA TODAY. SOME HAIL AND
WET SNOW WILL MIX IN THIS MORNING...ESPECIALLY AT HIGHER
ELEVATIONS BUT LITTLE OR NO ACCUMULATION IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW SHOWERS MAY RESULT IN A SMALL ACCUMULATION AT HIGHER
ELEVATIONS TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ003-013-014-021-280915-
MONROE-LIVINGSTON-ONTARIO-ALLEGANY-
502 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>006-280915-
WAYNE-NORTHERN CAYUGA-OSWEGO-
502 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SIGNIFICANT LAKE EFFECT SNOW IS POSSIBLE TUESDAY NIGHT AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-280915-
JEFFERSON-LEWIS-
502 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ACCUMULATING SNOW IS POSSIBLE LATER TUESDAY INTO EARLY WEDNESDAY
AS LOW PRESSURE MOVES NORTH ACROSS NEW ENGLAND. THERE IS THE
POTENTIAL FOR SEVERAL INCHES ON THE TUG HILL AND EASTERN LEWIS
COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-280915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
502 AM EDT MON OCT 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

SFM

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 9:03 PM EDTSevere Thunderstorm WarningBUFErie, Genesee, Wyoming26 min
Oct 27, 3:49 PM EDTWinter Storm WatchBUFJefferson, Lewis, Oswego12 hr
Oct 27, 3:53 PM EDTGale WatchBUF11 hr

Nearby

Small Craft Advisories in New York, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.